MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SYNERGY XD; CORONARY DRUG-ELUTING STENT

BOSTON SCIENTIFIC CORPORATION SYNERGY XD; CORONARY DRUG-ELUTING STENT
Lot Number 0029315445
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/08/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that shaft break occurred.A 4.00 x 24mm synergy drug-eluting stent was selected for treatment.However, during preparation, the portion of the shaft immediately next to the hub outside of the hoop was slightly kinked; an attempt was made to straighten it, but it snapped off.There were no patient complications reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Device evaluated by mfr: synergy xd mr us 4.00 x 24mm was returned for analysis.A visual, tactile and microscopic examination of the hypotube shaft identified a break at 2.6cm distal to the distal end of the strain relief.A visual and tactile examination of the outer and inner lumen and mid-shaft section found no issues.A microscopic analysis of stent profile identified no sign of damage, stretching or lifting of the stent struts.No signs of movement, stent was set between the proximal and distal markerbands.Balloon cones were reviewed, and no issues were noted.Balloon wings were tightly wrapped and evenly folded and were not subjected to positive pressure.Bumper tip showed no signs of distal tip damage.

Brand Name
SYNERGY XD
Common Device Name
CORONARY DRUG-ELUTING STENT
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key18585961
Report Number2124215-2024-01592
Device Sequence Number20588413
Product Code NIQ
UDI-Device Identifier08714729981145
UDI-Public08714729981145
Combination Product (Y/N)Y
Initial Reporter StateAZ
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/24/2024
Device Lot Number0029315445
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/08/2024
Supplement Date Received by Manufacturer03/15/2024
Initial Report FDA Received Date01/26/2024
Supplement Report FDA Received Date03/21/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/25/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown